Heart Rhythm Community
more episodes after ablation
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

more episodes after ablation

I had an ablation 2 months ago for AVNRT.  Afterwards, the doctor told me that he had did his best to burn the pathway, but that it was so close to the good pathway that he didn't want to damage the good pathway.  Bottom line is  that he probably didn't get it, although he said he had to "burn" it numerous times.  Since then, I have been more fatigued than ever and am having even more episodes than before the ablation.  I went to a different cardiologist who had me wear a holter monitor and after viewing the results he called and told me that the new episodes were not from the AVNRT but were something different, possibly irritation.  Does anyone have any insight?
12 Comments Post a Comment
Blank
1423357_tn?1373023915
If you're experiencing short runs of SVT that last for only a couple of seconds,  it may very well be irritation.  If you're having runs that last for minutes, he may not have gotten it.  It's not unusual to be feeling jumps, skips, and short runs of SVT for many months following the ablation.  I found that staying on the beta blocker following my ablation  helped a lot.
Blank
5342561_tn?1366668482
I just had ablation on May 29th (2nd time) for the same thing (AVNRT). I also have been going through episodes of all kinds of odd "palpitations". At my last post-op visit my Dr. put me on a low dose beta-blocker (Carvedilol 3.125mg) and it has helped me out quite a bit. I still get small episodes even being on the medication, but they don't feel as strong and they go away pretty quickly. I think it is irritation from the ablation and it will just take time to heal. Others on this forum have reported having episodes up to to a year after ablation. I tend to freak out during my episodes, but I'm learning to stay calm and just get through it. Today was a good day for me- I didn't have any crazy heart beats. You just gotta take it day by day. I hope with time you will feel better and better.
Blank
1569985_tn?1328251082
I have not had an ablation, altho I am considering it.  It is my understanding from posts on the subject on this message board that you might have issues for several weeks or even months from the irritation caused to the heart by the procedure, before the heart settles down.  I will let someone who has first hand experience answer as I cannot comment from experience.  Good luck to you.
Blank
1807132_tn?1318747197
Did the doctor say exactly what it was?  It would be helpful to know but like the others said, it will very well go away with time but it takes a long time so be patient.  I had avnrt corrected and I had all sorts of oddness with my heart afterwards.  Mostly isolated pacs/pvcs but sometimes short runs of them.  The pvcs in particular caused some chest pain, ill feelings and tiredness.  It took a good year for them to clear up to a point where they don't bother me much at all.  You may never have a totally calm heart but it should get significantly better, stronger and calmer with time.  Just try and take it easy until you feel stronger.  That said, I might question the doctor about what he saw on the monitor and what he thinks is or isn't appropriate for your symptoms.
Blank
Avatar_m_tn
He said it could be "irritation."  I was prescribed Toprol 25 mg, and I am to see him in 4 weeks.
Blank
Avatar_m_tn
Does anyone know how long it takes for Toprol to take effect for svt's?
Blank
1423357_tn?1373023915
I found Toprol (Metoprolol Succinate) to be completely ineffective in preventing my SVT episodes.  I think it helped in converting once they started up though.  Another thing, 25mg is a very small dose.  I'm on 75mg. as a propholaxis following my ablation. I wouldn't expect much in the easing if your symptoms based on my experience with it.
Blank
Avatar_f_tn
I had an ablation on Nov.  4th and have also had some weird feelings with my heart. My Heart rate has went up an I have had my blood pressure elevate as well. I become very anxious when this happens and I think this somewhat elevates my blood pressure. I describe my feelings as a tingling or tight burning sensation in my chest. It is very scary to me and sometimes feel that my doctor thinks it is all anxiety. I know it has only been a little over 2 months but please tell me it gets better with time. I am on a beta blocker that seems to help. Anymore support or advice would be appreciated. It sounds like your situation is similar to what I am experiencing.
Blank
Avatar_m_tn
You may want to get a second opinion. I don't know where you did but I went to Johns Hopkins in Baltimore. What happened was that the first ablation was not successful in getting the pathway. Since the second ablation on August 22 I have had no SVt's and my doctor recently called me after the three month marker and said it was cured.  I hope this helps. Good luck and God bless you
Blank
Avatar_m_tn
You may want to get a second opinion. I don't know where you did but I went to Johns Hopkins in Baltimore. What happened was that the first ablation was not successful in getting the pathway. Since the second ablation on August 22 I have had no SVt's and my doctor recently called me after the three month marker and said it was cured.  I hope this helps. Good luck and God bless you
Blank
5342561_tn?1366668482
Hi, I hope you are feeling better! In my case, I am feeling better, but still have occasional irregular heart beats that can cause anxiety. I am now taking 12.50mg of Carvidelol a day and it seems to do the trick.  I am 8 months post ablation, and compared to when I was 2 months post ablation, it has gotten much better. I know how frustrating it can be, and depressing, but you gotta hang in there. It's hard not to have anxiety when your heart acts abnormally; I don't know what's worse, palpitations or anxiety attacks! I hope your Dr. was able to successfully abate your defect and that you will feel better and better every month that passes:) For me my beta-blocker is really helping. My Dr. said I will be on it for at least a year and then we will reassess.
Blank
212161_tn?1410016711
did you have many side affects on  carvidelol, I am thinking of changing my BB for a newer drug that might help with the pacs
Blank
Post a Comment
To
Top Arrhythmias Answerers
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1373023915
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
86819_tn?1378951092
Blank
Bromley
995271_tn?1408549100
Blank
itdood
PA
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
MedHelp Health Answers
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
11 mins ago
1236893_tn?1408490528
Blank
The Ultimate Food Storage Cheat She...
19 hrs ago by gymdandee
6579347_tn?1388505968
Blank
mele48 Just keep swimming, just ke... Comment
21 hrs ago
Heart Rhythm Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1373023915
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
86819_tn?1378951092
Blank
Bromley
995271_tn?1408549100
Blank
itdood
PA
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA